Florida, 2005

Tornado in Florida, July 9, 2005

July 9, 2005 · NWS JAX · 1 event in 1 county or zone

Tornado touchdown was 1140 p EDT. The timeline of events relayed to the NWS by emergency management follows:1140 p EDT: address 11068 89th Road, Live Oak: Minor structural damage, live power line down and trees down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Tornado touchdown was 1140 p EDT. The timeline of events relayed to the NWS by emergency management follows:1140 p EDT: address 11068 89th Road, Live Oak: Minor structural damage, live power line down and trees down. 1140 p EDT: address 12055 63rd Road, Live Oak: Significant structural damage, roof totally gone and several windows blown into the home. 1140 p EDT: address: 11425 75th Loop, Live Oak: Minor structural damage, bricks fell into the fire place. 1140 p EDT: address: Large tree was twisted up and down across Camp Weed Road. All reports were South of U.S. Highway 90 East and Houston.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 8:15 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 9, 8:15 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT SAT JUL 9 2005

...TORNADO WATCH IN EFFECT FOR MARION...ALACHUA...GILCHRIST...
SUWANNEE COUNTIES UNTIL 11 PM...

...LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
ALACHUA AND MARION COUNTIES...

...HURRICANE DENNIS OUTER RAIN BANDS AFFECTING THE SOUTHERN
AND WESTERN CWA...

.UPDATE...A LOOK AT SATELLITE AND WSR 88D SHOWS THE OUTER RAIN
BANDS FROM DENNIS MOVING NORTH...AND WERE ACROSS THE SOUTHERN
AND WESTERN CWA. AS DENNIS CONTINUES TO TRACK NW...THE RAIN
BANDS WILL CONTINUE TO MOVE NORTH. HEAVIEST RAINS WILL BE ACROSS
THE SOUTHERN AND WESTERN FLORIDA CWA. HAVE RAISED POPS ACROSS THESE
AREAS TO CATEGORICAL. POPS ELSEWHERE TONIGHT WILL BE LIKELY EXCEPT
KEPT HIGH END SCATTERED POPS GOING ACROSS EXTREME NE FL AND THE SE GA
COAST. MARION COUNTY HAS RECEIVED THE MOST RAINFALL SO FAR TODAY...
WITH KJAX DOPPLER ESTIMATES OF 4 INCHES JUST SOUTH OF OCALA. HAVE
FLOOD ADVISORY GOING THERE UNTIL 1045 PM. SO FAR...THE ONLY DAMAGE
REPORTS WEVE HAD WERE TREES DOWN IN DUNNELLON. THERE MAY BE SOME
BRIEF TORNADO TOUCHDOWNS THIS EVENING WITH THE RAINBANDS. ALSO...THE
TORNADO WATCH MAY NEED TO BE ADJUSTED FURTHER NORTH LATE THIS EVE.

&&

.MARINE...WINDS/SEAS CONTINUE TO INCREASE WITH EAST WINDS SUSTAINED
22 KNOTS AT THE ST AUGUSTINE PIER AND 7 FOOT SEAS NOW BEING REPORTED
AT THE DATA BUOY OFFSHORE. SMALL CRAFT ADVISORY IN EFFECT FOR ALL
OF THE WATERS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SUNDAY FOR THE
      FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
      COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
      MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND
      UNION.
     LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
      ALACHUA AND MARION COUNTIES.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SATURDAY FOR THE
      FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
      CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
      COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
      DAVIS...PIERCE...WARE...AND WAYNE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES.

&&

PP/JH/MZ/JB
Hazardous weather outlook, Jul 9, 9:38 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1038 PM EDT SAT JUL 9 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1038 PM EDT SAT JUL 9 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...TORNADO WATCH IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND
EXTREME SOUTHEAST GEORGIA UNTIL 8 AM SUNDAY...

...FLOOD WATCH IN EFFECT UNTIL 8 PM SUNDAY...

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 AM SUNDAY FOR
ALACHUA...GILCHRIST...MARION...AND SUWANNEE COUNTIES...

THE OUTER RAINBANDS FROM HURRICANE DENNIS WILL CONTINUE TO ROTATE
NORTHWARD OVER THE REGION OVERNITE. SHOWER AND THUNDERSTORM ACTIVITY
WILL BECOME MORE WIDESPREAD AS THE NIGHT PROGRESSES...AND THE
POSSIBILITY OF ISOLATED TORNADOES WILL INCREASE AS WELL. IN ADDITION
TO GUSTY WINDS NEAR SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS NEAR
THE INTERSTATE 75 CORRIDOR IN FLORIDA WILL INCREASE TO 20 TO 25 MPH
TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY OVER THE AREA TONIGHT. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH THE HIGHEST
AMOUNTS TOWARD THE INTERSTATE 75 CORRIDOR. DUE TO RECENT HEAVY
RAINFALL OVER THE AREA...AREAS WITH POOR DRAINAGE OR LOW LYING AREAS
MAY QUICKLY EXPERIENCE FLOODING AFTER HEAVY RAINFALL TONIGHT.
MOTORISTS SHOULD BE ALERT FOR STANDING WATER AND SHOULD NOT ATTEMPT
TO CROSS ANY ROADWAYS WHERE THE DEPTH OF WATER IS UNKNOWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

THE RISK OF RIP CURRENTS WILL BE HIGH ON SUNDAY DUE TO STRONG ONSHORE
FLOW AND HIGH BREAKERS.

WIDESPREAD RAIN AND NUMEROUS THUNDERSTORMS WILL CONTINUE SUNDAY AND
INTO MONDAY AS HURRICANE DENNIS MOVES INLAND. LOCALLY HEAVY RAINFALL
AND FLOODING IN LOW LYING AREAS WILL STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Jul 9, 9:02 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 PM EDT SAT JUL 9 2005

FLZ031-032-036-037-100230-
ALACHUA-BRADFORD-CLAY-PUTNAM-
1002 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...
BRADFORD...CLAY AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 1030
PM EDT...

AT 1002 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF
HOLLISTER...OR ABOUT 7 MILES EAST OF INTERLACHEN...MOVING NORTHWEST
AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HOLLISTER...CARRAWAY...INTERLACHEN...MANNVILLE...
JOHNSON...FLORAHOME...PUTNAM HALL AND MELROSE THROUGH 1030 PM EDT.
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 9, 9:05 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 PM EDT SAT JUL 9 2005

FLZ021-022-035-100230-
COLUMBIA-GILCHRIST-SUWANNEE-
1005 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL 1030 PM
EDT...

AT 1005 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FORT WHITE...OR ABOUT 5
MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHWEST AT 30
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND FORT WHITE...HILDRETH...ICHETUCKNEE SPRINGS STATE...
BRANFORD...OBRIEN AND MCALPIN THROUGH 1030 PM EDT. DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 9, 9:08 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1008 PM EDT SAT JUL 9 2005

FLZ033-037-038-100245-
FLAGLER-PUTNAM-ST. JOHNS-
1008 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER...ST.
JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 1045 PM EDT...

AT 1008 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF CRESCENT CITY TO 11 MILES SOUTH OF FLAGLER
BEACH...MOVING NORTHWEST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND CRESCENT
CITY...GEORGETOWN...FLAGLER BEACH...ANDALUSIA...POMONA PARK...LAKE
COMO...BUNNELL AND WELAKA THROUGH 1045 PM EDT. DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 9, 9:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1033 PM EDT SAT JUL 9 2005

FLZ032-033-037-038-100300-
CLAY-FLAGLER-PUTNAM-ST. JOHNS-
1033 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...FLAGLER...
ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 1100 PM
EDT...

AT 1033 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHEAST OF
HASTINGS...OR ABOUT 8 MILES NORTHWEST OF BUNNELL...MOVING NORTHWEST
AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ORANGE MILLS...ELKTON...SPUDS...HASTINGS...PICOLATA...
BOSTWICK AND BAKERSVILLE THROUGH 1100 PM EDT. DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 9, 9:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1034 PM EDT SAT JUL 9 2005

FLZ023-030>032-100300-
BAKER-BRADFORD-CLAY-UNION-
1034 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...CLAY AND BAKER COUNTIES FOR STRONG WINDS VALID UNTIL 1100 PM
EDT...

AT 1034 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES EAST OF KINGSLEY...
OR ABOUT 19 MILES SOUTHWEST OF ORANGE PARK...MOVING NORTHWEST AT 30
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND MIDDLEBURG...KINGSLEY...LAWTEY...MACCLENNY...GLEN ST. MARY AND
ELLERBEE THROUGH 1100 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 9, 9:38 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1038 PM EDT SAT JUL 9 2005

FLZ022-023-030-100315-
BAKER-COLUMBIA-UNION-
1038 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...BAKER AND
COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 1115 PM EDT...

AT 1038 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAKE BUTLER...MOVING
NORTHWEST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND LAKE BUTLER...OLUSTEE...LULU...WATERTOWN...LAKE
CITY...FIVE POINTS...SUWANNEE VALLEY AND WINFIELD THROUGH 1115 PM
EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Suwannee

When
July 9, 9:40 PM EST
Where
Suwannee County, Houston
Rating
F0
Path length
1 mi
Path width
25 yd
Reported by
EMERGENCY MANAGER
Coordinates
30.250, -82.900

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454193.